Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Vomiting, loose stools, teething. On antibiotics. What can be done?

Hello... My 1.9 year old baby can not hold and digest food past 3-4 days. Either he vomits while taking his meal or has loose motion right after he completes taking his meal. Though he has no fever. He has grown so weak n thin in just 2-3 days. This happened twice earlier a few months before too while his new teeth appeared. Even now I feel that some new teeth is about to appear. I was trying to avoid antibiotic this time n was treating him with homeopathy medicine. But now it's too difficult for me to wait n watch him suffer n his condition is deteriorating past one hour. I only got Walamycin suspension for paediatric use in a near by medical store n I can't even reach my doctor now. Can u please help me! Should I give this, n if yes what dose? Please reply immediately:((
Asked On : Mon, 22 Apr 2013
Answers:  3 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
I have understood your son's problem. The loss of digestion - vomiting and loose motion are not connected with the eruption of tooth.
You have already delayed. So don't delay treatment further, I don't know how much dehydration your child has now.
He needs medical attention immediately. Till then avoid milk and give plenty of water or electrolytes if he is able to withhold it.
Walamycin is colistin sulphate - the dosage and safety are not proved. So don't give it at this stage.
As I told, take him as an emergency treatment and follow their advise
Best wishes
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Ayurveda Specialist Dr. Munish Sood's  Response
1. generally what happens during teething process is that the babies produces more 'saliva' which acts as a laxative and irritates the stomach resulting in excess loose stool frequency, also associated with nappy rash!
2. Moreover, the natural tendency of a child (baby) is to put everything (objects) in his/her mouth which are covered with dirt,dust,bacteria resulting in infection.
3. Is there any change in her feeding habits, as change in the environment of stomach (from alkaline to acidic) can easily result in vomiting and loose stool.
4. Is baby Immunization completed till date?
5. babies get dehydrated easily due to under developed compensatory mechanisms, so before going for any do's and dont's, seek consultation with Child specialist, who may seek hospitilasition necessary.
Answered: Wed, 24 Apr 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Arif Khan S's  Response
Dear Swapnil
Do give walamycin for temporary relief but do consult a Pediatrician at the earliest. If your syrp Dosing in the label shows 12.5mg/ 5ml then do give 5ml in the night. Do consult tomorrow itself.. And few other things .1. Don't Experiment with Homeopathy especially for children as their immunity status is very low and as per se homeopathic medicine does treat athe symptom alone and not the disease adn will take a long time to effect if at all ANY is there.
2. Don't self buy medicines especially antibiotics for your baby .. because for Eg Walamycin is one of teh most potent and may be last line drug for Pseudomonas and salmonella associated infections of the gut ...
Better give antibiotics like Cefixime usually comes in 50mg/5ml , 5 ml can be given twice daily after feeds
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor